Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Gave blotchy skin patterns on leg. Turns red when heat is applied. What treatment should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have blotchy skin patterns on my leg and I dont know why! it doesnt itch burn or anythign its just ugly also when heat is applied it turns really red!
Posted Wed, 1 Aug 2012 in Skin Rash
Answered by Dr. Chakravarthy Mazumdar 3 hours later

I have gone through the pictures and description.

It looks to be Erythema Multiforme like rash. Red, targeted spots on the thigh are sometimes due to viral infection, drugs. Did you start any medicine recently like the spironolactone. In such a case we need to stop these medicines. They disappear on their own once the offending agent is removed.

Do you have fever and joint pains? If yes it points well towards infection.

In summary it is better to XXXXXXX the treating doctor first about this reaction.

Please get back to me if you have any further queries I am sure I will have satisfying replies to you.
Above answer was peer-reviewed by
Follow-up: Gave blotchy skin patterns on leg. Turns red when heat is applied. What treatment should be done? 6 minutes later
Thank you for the quick reply, i did start the spironolactone recently but was already experiencing the blotchy skin before that! I don't think i have fever or joint pains I keep a heater on me at my desk which also cause the redness to glow any type of heat or clothing covering it up makes it really red. I asked my thyroid specialist briefly about it and he mentioned iron but I haven't been back to him yet to get further info.
oko i researched the name of the cause you described and i know im no doctor but i do not believe that is the same case here there skin looks more like blisters sort of mines is more like cellulite with redness around it!
Answered by Dr. Chakravarthy Mazumdar 19 minutes later
EM (Erythema multiforme) does not have blisters either. It is at the level of normal skin no itch only blotcy appearance. I am not sure if you have it but I just want to clarify. Heat increases the circulation by dilating the capillaries and thus more blood supply to that part of the skin hence the reaction.

I do not mean that spironolactone alone can cause this. All medicines can cause this type of reaction at any time during their course even a synthroid.

Do you shave the area there? One other reason I could think about now.

Let me come up with more ideas soon, meantime just recollect the onset of the patch, how did it progress and other areas, any contact to the area of rash etc?
Above answer was peer-reviewed by
Follow-up: Gave blotchy skin patterns on leg. Turns red when heat is applied. What treatment should be done? 3 minutes later
thanks for the clarification, yes i have been on the synthroid for a year or so now and the rash has been here for over 6 months!! yeah i shave but normally use the Veet hair remover also, i just look down and noticed it it hasn't spread and it pretty much stays the red in the pics sometimes brighter after heat has been applied. I am scheduled to see a dermatologist and hope to come up with a answer and will follow up with you then
Answered by Dr. Chakravarthy Mazumdar 30 minutes later
Nothing worrisome. Sure you can follow with me, meantime I check with my colleagues too.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor